Review: could Niacin cause Chills?
Summary: Chills is found among people who take Niacin, especially for people who are male, 60+ old, have been taking the drug for 1 - 6 months, also take medication Aspirin, and have High blood pressure.
We study 5,770 people who have side effects while taking Niacin from FDA and social media. Among them, 70 have Chills. Find out below who they are, when they have Chills and more.
You are not alone: join a mobile support group for people who take Niacin and have Chills >>>
Niacin has active ingredients of niacin. It is often used in high blood cholesterol. (latest outcomes from 6,316 Niacin users)
Chills (felling of cold) has been reported by people with multiple sclerosis, rheumatoid arthritis, osteoporosis, pain, high blood pressure. (latest reports from 45,597 Chills patients)
On Feb, 28, 2015: 5,769 people reported to have side effects when taking Niacin. Among them, 70 people (1.21%) have Chills.
Time on Niacin when people have Chills * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Chills when taking Niacin * :
Age of people who have Chills when taking Niacin * :
Severity of Chills when taking Niacin ** :
How people recovered from Chills ** :
Top conditions involved for these people * :
- Hypertension (13 people, 18.57%)
- Back pain (8 people, 11.43%)
- Prophylaxis (7 people, 10.00%)
- Dyslipidaemia (6 people, 8.57%)
- Dystonia (6 people, 8.57%)
Top co-used drugs for these people * :
- Aspirin (33 people, 47.14%)
- Lisinopril (23 people, 32.86%)
- Nexium (13 people, 18.57%)
- Lasix (12 people, 17.14%)
- Multi-vitamins (10 people, 14.29%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of niacin and chills on
Do you have Chills while taking Niacin?
You are not alone! Join a mobile support group:
- support group for people who take Niacin and have Chills
- support group for people who take Niacin
- support group for people who have Chills
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
- Could pemphigoid cause my pet scan to lite up?
I recently had a PET scan to look at mass on my lungs. The Doc called me today & said the scan lit up. What are some reasons for it to lite up other than cancer? I have Pemphigoid. Could this be a reason?
- Is it safe to take both at the same time
tom had stents placed 1 1/2 ago ,,,,was only on Amlodipine Besylate 10 mg 1x a day ......and plavix and Ranitdine for heartburn... He just went to the DR and they told him to take losartan 1 time a day 50mg....Tom thought they said liptor ,,,,I recalling the Dr to make sure since I was not there at the time of this visit ,,,,,any suggestions if both high blood pressure med's are taken at the same time
- Does bcaa cause migraines?
I took 3 capsules of BCAA and within the next hour I developed a very aggressive migraine. Believing the migraine may have been separate to the tablets, I took another 3 capsules the next day and again within 1 hour I developed a very aggressive migraines. Has anyone had a similar adverse reaction?
- Will taking a fiber supplement at the same time as niaspan create a problem/interaction
I have been told that taking a fiber supplement at the same time as taking Niaspan will limit the effects of the Niaspan. I need to know so that I can change the order in which I take my meds and supplements if needed.
- Are there any otc medications that can ease stomach pain caused by the use of colchicine (1 answer)
My boyfriend has gout and with severe attacks he takes his prescribed Colchine.
He is experiencing severe stomach pain and now has chills. I suggested that he may have taken too much of it and now he just wants immediate relief of his stomach pain......any suggestions or feedback from anyone with gout using Colchicine would be appreciated .
More questions for: Niacin, Chills
You may be interested at these reviews (Write a review):
- Lamotrigine severe rash
I started taking 100mg of Teva-Lamotrigine Nov 22 once daily. I got a refill on Dec 5 that was Mylan-Lamotrigine. Two days later I woke up with an odd hot feeling rash all over my body and severe fatigue. I went back to bed 1/2 hour later after taking my regular Wellbutrin and the Lamotrigine. I woke up late morning. It got progressively worse during the day and I had a headache,fever and chills. I took the anti-histimine Aerius later that day which didn't help. The next day I went to a walk in clinic and they said it wasn't the Lamotrigine and thought it was a virus and did a throat swab. The fever and chills went away after a few days but I still have the rash. Finally after a week I saw a doctor that agreed it was the drug and I am now on the second week of Prednisone steroid treatment and prescription Reactin which is helping slowly. I have reported it to the Mylan drug company.
- Seizure disorder med problems (1 response)
Velafaxine 150 mg. 1 per day.
In process of switching from Topiramate 50 mg. 1 pill in morning & one at night (going off of this because of kidney stones) Was on this medication approximately 10 years.
Lamotrigine 2 25mg pills in morning and 2 - 25 mg. pills at night.
On the 3rd day of the 2nd week of switching I started the nightmares. I took a one hour nap and had a nightmare that seemed like it went on the entire time. Even if I slept for 20 minutes I had a dream or nightmare. I've sometimes been known to have vivid dreams but never this constant in my entire life. Also, very seldom do I have such terrible dreams. So many in one evening. They are an occasional thing, not an all night long thing.
Also, I have sinus trouble occasionally. The same day the nightmares began I got a terrible headache behind my one eye and under my eye. I have no drainage yet anyway. Not sure if this is during the start up of this medicine, but if I had known it could cause trouble with sinus I would never have started it.
I was put on this as a quick back up plan when the medicine we agreed upon - Levetireacetam made me feel drunk feeling and I had to be careful just walking around my homes and steps.
- Niacin induced thrombocytopena
On peritoneal dialysis, 40mg Lipitor and 3000mg Niaspan. Platelets decreased to 12 and residual renal function fell off a cliff. Examination of patient's records for 10+ years showed long term platelet decline. Niaspan discontinued, platelets recovered to 120-200 (varies depending on sample) and some residual renal function returned.
- Chills while on tizanidine
Extremely sensitive to cold and have chills several times a day
- Trying to figure out my diagnosis . no doctor can figure it out (3 responses)
I have been having these fainting spells since I was 12 .. It starts with lower abdominal pain followed by feeling light headed then I black out and my body shakes kind of like a seizure but last a few seconds then I come to ..then I feel nausea and also I have chills
More reviews for: Niacin, Chills
Comments from related studies:
From this study (1 week ago):
Symptoms occur about two days after last benadryl dose, I've gone through them before and they persisted for about 4 days till I took more benadryl. Now I'm going through them again.
From this study (2 weeks ago):
Hot flushing is incosistent
Hot flushing happens infrequently & can last 30-60 min. Onset occured night I had a steroid shot in knee for bursitis & copaxone. Now it happens sometimes when I take benedryl or acetiminophen.
From this study (2 weeks ago):
Chills and sweats alternate. Going on for about 3 weeks now. Having several headaches per week also. So I took BP. It was 150/95.
Post a new comment OR Read more comments
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.